Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Suffering from gout and arthritis. Not responding to pain killers and anti-inflamamatories. Suggested cortizone injection. Safe?

I have arthritis and gout in my knee and for 3 months my local GP has tried me on antinflammatories that make me feel sick and upset my stomach also pain killers which don t work. He is now talking about cortizone injecctions - but I am nervous about this - should I ask to go to a specialist, The pain is quite bad especially when I am trying to sleep - I am a woman aged 64.
Asked On : Wed, 8 Aug 2012
Answers:  1 Views:  29
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
General & Family Physician 's  Response
Hello and welcome to HCM
In my personal opinion it is better to consult a specialist than to go for steriods injections. It is to be decided by seeing your X-ray and clinical examination of the knee whether the injections is going to relief you for a time period or not or needs a permanent treatment for this like Total Knee replacement.
In some cases injections only give relief for a little time period and than again you are in same pain as you have earlier.
So its better to take a expert advice for that.
Best Wishes
Answered: Wed, 8 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor